MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN919472
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the catheter was inserted on (b)(6) 2024.On 04 june, it began to malfunction, and a caretaker prescribed that the lines be reversed.On 06 june, as the malfunction appeared to be significant and pressure on the circuit was increasing, dialysis was stopped.When the catheter was tested again by the nurse, while aspirating, she "found and removed" some material that we did not identify.At first sight, it appears to be "inert" material, i.E.Plastic rather than a fibrin deposit as we had thought.We don't know where it came from.The patient did not experience any signs or symptoms because of this event.
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for analysis.The photos show the foreign material the customer removed from the catheter.The customer also returned the foreign material for analysis.Signs of use were observed.Visual and microscopic analysis revealed the material appeared multicolored in nature.The sample was sent to material testing lab for ftir and sem testing of the foreign material.Based on visual and chemical characterization of the foreign material, data supports the foreign material to not be a catheter-related polymer used in the manufacturing process of the device.The customer report reveals the catheter was properly functioning within the patient for 6 days before signs of malfunctioning were detected.Two years of complaint history for finished goods with catheter mlb-32123-001 were reviewed, and there were no confirmed reports of foreign material inside the device.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user, "ensure catheter patency prior to use.".The complaint of foreign material inside device was confirmed through complaint investigation of the returned sample.The customer reported the catheter to function properly for at least 6 days prior to the malfunction detected.In addition, material analysis of the foreign material suggests the foreign material is not a catheter related polymer used in the manufacturing process of the device.Based on the customer report, the sample received, and material analysis, the probable root cause cannot be determined.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported that: "the catheter was inserted on (b)(6) 2024.On (b)(6), it began to malfunction, and a care taker prescribed that the lines be reversed.On (b)(6), as the malfunction appeared to be significant and pressure on the circuit was increasing, dialysis was stopped.When the catheter was tested again by the nurse, while aspirating, she "found and removed" some material that we did not identify.At first sight, it appears to be "inert" material, i.E.Plastic rather than a fibrin deposit as we had thought.We don't know where it came from.The patient did not experience any signs or symptoms because of this event.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19728373
Report Number3006425876-2024-00684
Device Sequence Number12844015
Product Code DQY
UDI-Device Identifier00801902102119
UDI-Public(01)00801902102119(11)230323(17)280229(10)71F23C1209(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919472
Device Catalogue NumberCS-12123-F
Device Lot Number71F23C1209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown